MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Patient Involvement (2645)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00403, 0001032347-2019-00405, 0001032347-2019-00406, 0001032347-2019-00407, 0001032347-2019-00408.Medical products: sternalock 360 multi-implant system, part# 74-0004, lot# 893320, sternalock blu system plate, 4 hole l-plate 100 degrees, part# 73-2643, lot# unk, sternalock blu system plate, 4 hole square, part# 73-2622, lot# unk, sternalock blu system screw, cancellous cross-drive locking 2.4 x 14 mm, part# 73-2414, lot# unk, sternalock blu system screw, cancellous cross-drive locking 2.4 x 16 mm, part# 73-2416, lot# unk, sternalock blu system screw, cancellous cross-drive locking 2.4 x 12 mm, part# 73-2412, lot# unk.
 
Event or Problem Description
It was reported that a plate fractured post-operatively following the fixation of the sternum.One of the three implanted plates was found to be fractured.The three plates were removed in a revision twenty-five (25) days after implantation and the sternum was fixated with additional plates.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because lisa smith, sales rep reports sternalock 360 revision due to poor bone quality.No product was returned, therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.It was reported that the original case occurred on 11 july 2019 and a revision took place on 5 august 2019 due to sternal complication.It was reported that the patient in the case was an 82 year old male with low bmi and poor bone quality.Upon opening, the middle sl360 band broke near the fastener but all plates and the other two bands were in tact.Because there was a revision in which the implants were removed and replaced, the complaint is considered confirmed.The most likely underlying cause of the band fracturing could not be determined.There are no indications of manufacturing defects.This is a level three complaint in accordance with the levels defined in section 7.2.3 of sop 14.0.9 rev 3 product evaluation.The application fmea (see afmea_sternalock 360 system rev6) has been reviewed and it was determined that the reported event is identified in line #12g \ perform step 2 on tensioner: final tensioning \ sternum approximation using band and tensioning device \ gap in sternum \ poor bone healing and possible breakage of implant, infection, revision surgery.The risk has a listed severity of 4 (referring to sop 4.1.1, surgical procedure cannot be completed, injury to user, patient or third party, revision surgery required, infection) and occurrence of 1 (referring to sop 4.1.1, =.5%).There was no life threatening event to user, patient, or third party, nor was there a death.The severity of this complaint is no greater than the severity listed in the fmea.The listed plates and screws were not reviewed for this risk assessment as there was no indication that they contributed to the reported failure of the device.There is no indication of manufacturing defects and there are no updates to the risk documents needed.The dhr's for the additional plates and screws were not reviewed due to the lot number being unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8966957
Report Number0001032347-2019-00404
Device Sequence Number13975126
Product Code HRS
UDI-Device Identifier00841036141042
UDI-Public00841036141042
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2643
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date11/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR